Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medications
Jun 30, 2013

Dr. thank you for you kind words regarding my repeating question for GUAIFENESIN. I have learned that no medications or drugs would alter my HCV or HIV antibody test except chemotherapy medication and potent immunosuppressive drugs. I basically know about chemo drugs are for CANCER patient. I would like to know what are immunosupressive drugs. Guaifenesin would not be classified as immunosuppressive drugs right? thank you again dear Dr..

Response from Dr. Wohl

Please see recent posts on this issue, which is moot with testing for p24 with Combo (Duo) test or HIV RNA with a PCR. EVEN people on chemotherapy will make antibodies. They do so all the time to infections they get while immunosuppressed. That these meds could alter an HIV antibody test is theoretical rather than actual.

Folks can trust that a repeatedly negative HIV test (after appropriate time post exposure - see multiple posts on HIV test timing) is really negative.

DW



Previous
just a few questions about last night
Next
I'm going to die with this

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement